zbMATH — the first resource for mathematics

Metric results on a new notion of discrepancy. (English) Zbl 0765.11031
By modifying a concept of I. M. Sobol’ and O. V. Nuzhdin [J. Number Theory 39, 367-373 (1991; Zbl 0743.11039)] the author obtains a new notion of discrepancy being more suitable for computational applications. He proves a law of the iterated logarithm and gives the connection to the usual discrepancy.

11K38 Irregularities of distribution, discrepancy
60F15 Strong limit theorems
Full Text: EuDML
[1] FELLER W.: An Introduction to Probability Theory and Its Applications I, II. J. Wiley, New York, 1950. · Zbl 0039.13201
[2] HLAWKA E.: Theorie der Gleichverteilung. Bibliographisches Institut, Mannheim-Wien-Zurich, 1979. · Zbl 0406.10001
[3] KUIPERS L., NIEDERREITER H.: Uniform Distribution of Sequences. J. Wiley, New York, 1974. · Zbl 0281.10001
[4] PHILIPP W.: Mixing Sequences of Random Variables in Probabilistic Number Theory. AMS Memoirs vol. 114, Providence, 1971. · Zbl 0224.10052
[5] SOBOL I. M., NUSHDIN O. V.: A new measure of irregularity of distribution. J. Number Theory 39 (1991), 367-373. · Zbl 0743.11039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.